Alert archive / Texas / Wind Advisories in 2012

Wind Advisory 1, NWS San Angelo, TX

January 16, 20125 counties in Texas

NWS San Angelo, TX issued this wind advisory at Jan 16, 2012, 3:48 AM CST for 5 counties in Texas. It took effect at Jan 16, 2012, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2012, 3:48 AM CST (09:48 UTC)
In effect from
Jan 16, 2012, 9:00 AM CST
Expired
Jan 16, 2012, 6:00 PM CST
In force
9 hr
Issued by
NWS San Angelo, TX

Counties Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Sterling County, TX

The radar

The Dyess AFB radar (KDYX), 97 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2012-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2012-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3113 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

491 
WWUS74 KSJT 160948
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
348 AM CST MON JAN 16 2012

...WINDY CONDITIONS EXPECTED TODAY...

.A SURFACE LOW WILL STRENGTHEN IN SOUTHEAST COLORADO AND TEXAS 
PANHANDLE TODAY...PRODUCING STRONG SOUTHWEST WINDS ACROSS MUCH OF
WEST CENTRAL TEXAS. A WIND ADVISORY IS IN EFFECT FOR AREAS ALONG
AND WEST OF A STERLING CITY...SWEETWATER...ANSON..HASKELL LINE.
A LAKE WIND ADVISORY IS EFFECT FOR THE REST OF THE BIG COUNTRY...
CONCHO VALLEY..AND PORTIONS OF THE HEARTLAND.

TXZ049-054-064-098-113-161800-
/O.NEW.KSJT.WI.Y.0001.120116T1500Z-120117T0000Z/
FISHER-NOLAN-STERLING-HASKELL-JONES-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...HASKELL...STAMFORD...ANSON...HAMLIN
348 AM CST MON JAN 16 2012

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR WESTERN SECTIONS OF THE BIG COUNTRY...ALONG AND WEST
OF A STERLING CITY TO SWEETWATER TO HASKELL LINE...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* IMPACTS: VEHICLES MAY EXPERIENCE SUDDEN CROSSWINDS. LAKE WATERS
  WILL BE CHOPPY AND HAZARDOUS FOR BOATERS.

* TIMING: 9 AM TO 6 PM.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TXZ065-066-072-073-127-139-140-161800-
/O.NEW.KSJT.LW.Y.0002.120116T1500Z-120117T0000Z/
COKE-RUNNELS-TOM GREEN-CONCHO-TAYLOR-COLEMAN-BROWN-
INCLUDING THE CITIES OF...ROBERT LEE...BRONTE...BALLINGER...
WINTERS...SAN ANGELO...EDEN...ABILENE...COLEMAN...BROWNWOOD
348 AM CST MON JAN 16 2012

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING FOR MUCH OF THE CONCHO VALLEY...HEARTLAND AND
EASTERN PORTIONS OF THE BIG COUNTRY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING. 


* IMPACTS: LAKE WATERS WILL BE CHOPPY AND HAZARDOUS FOR BOATERS.

* TIMING: 9 AM THROUGH 6 PM.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

04
1 follow-up statement
907 
WWUS74 KSJT 161601
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1001 AM CST MON JAN 16 2012

...WINDY CONDITIONS EXPECTED TODAY...

.A SURFACE LOW WILL STRENGTHEN IN SOUTHEAST COLORADO AND TEXAS
PANHANDLE TODAY...PRODUCING STRONG SOUTHWEST WINDS ACROSS MUCH OF
WEST CENTRAL TEXAS. A WIND ADVISORY IS IN EFFECT FOR AREAS ALONG
AND WEST OF A STERLING CITY...SWEETWATER...ANSON..HASKELL LINE. A
LAKE WIND ADVISORY IS EFFECT FOR THE REST OF THE BIG COUNTRY...
CONCHO VALLEY..AND PORTIONS OF THE HEARTLAND.

TXZ049-054-064-098-113-170000-
/O.CON.KSJT.WI.Y.0001.000000T0000Z-120117T0000Z/
FISHER-NOLAN-STERLING-HASKELL-JONES-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...HASKELL...STAMFORD...ANSON...HAMLIN
1001 AM CST MON JAN 16 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* IMPACTS: VEHICLES MAY EXPERIENCE SUDDEN CROSSWINDS. LAKE 
  WATERS WILL BE CHOPPY AND HAZARDOUS FOR BOATERS. 

* TIMING: 9 AM TO 6 PM.

* WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ065-066-072-073-127-139-140-170000-
/O.CON.KSJT.LW.Y.0002.000000T0000Z-120117T0000Z/
COKE-RUNNELS-TOM GREEN-CONCHO-TAYLOR-COLEMAN-BROWN-
INCLUDING THE CITIES OF...ROBERT LEE...BRONTE...BALLINGER...
WINTERS...SAN ANGELO...EDEN...ABILENE...COLEMAN...BROWNWOOD
1001 AM CST MON JAN 16 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* IMPACTS: LAKE WATERS WILL BE CHOPPY AND HAZARDOUS FOR BOATERS.

* TIMING: 9 AM THROUGH 6 PM.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 16, 3:36 AM CST, 12 minutes earlier.

Area forecast discussion, Jan 16, 3:36 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
336 AM CST MON JAN 16 2012

.SHORT TERM...
SURFACE LOW DEVELOPING IN SOUTHEAST COLORADO/TEXAS PANHANDLE TODAY
WILL BRING WINDY CONDITIONS...PARTICULARLY ACROSS THE BIG COUNTRY
AND NORTHERN CONCHO VALLEY. GFS 850 MB WINDS INCREASE TO 40 KTS BY
NOON ACROSS THE BIG COUNTRY...AND EXPECT A FEW WIND GUSTS TO 40 TO
45 MPH. A WIND ADVISORY WILL BE ISSUED FOR AREAS ALONG AND WEST OF
STERLING CITY...SWEETWATER...HASKELL LINE. A LAKE WIND ADVISORY
WILL BE ISSUED FOR THE REST OF THE BIG COUNTY...AND PORTIONS OF
THE CONCHO VALLEY AND HEARTLAND.

LOW LEVEL MOISTURE WILL THIN OUT THIS MORNING AS DRIER SOUTHWEST
WINDS DEVELOP. WESTERN SECTIONS WILL LOSE THEIR STRATUS MID/LATE
MORNING...WITH AREAS ALONG AND EAST OF JUNCTION TO SAN SABA LINE
LOSING THEIR STRATUS IN THE EARLY AFTERNOON.

HIGH CLOUDINESS WILL BEGIN DECREASING MID/LATE AFTERNOON IN THE BIG
COUNTRY...AS AXIS OF UPPER SHORTWAVE MOVING THROUGH CALIFORNIA THIS
MORNING APPROACHES. THE REST OF WEST CENTRAL TEXAS WILL SEE CLEARING
DURING THE EVENING. GFS AND NAM MODELS INDICATE COLD FRONT TO MOVE
IN AFTER SUNRISE...THUS WILL NOT BRING ANY SIGNIFICANT ADVECTIVE
COOLING FOR THE OVERNIGHT PERIOD.

04

&&

.LONG TERM...
A RELATIVELY STRONG SHORTWAVE TROF WILL BE MOVING ACROSS THE PLAINS
AS THE LONG TERM PERIOD BEGINS TUESDAY MORNING WITH AN ATTENDANT
COLD FRONT MOVING THROUGH WEST CENTRAL TX DURING THE DAY. THIS FRONT
DOES NOT APPEAR TO HAVE MUCH PUSH AND SHOULD BE SLOWED BY DIABATIC
HEATING VIA STRONG INSOLATION. THUS...I SLOWED THE ARRIVAL BY A FEW
HOURS...MOVING IT THROUGH THE BIG COUNTRY THROUGH 18Z...THEN
CLEARING THE SOUTHERN ZONES BY LATE AFTERNOON. THIS WILL MEAN WARMER
TEMPS ACROSS THE NORTH BUT NOT MUCH IMPACT ANTICIPATED ACROSS THE
SOUTHERN HALF OF THE AREA. THE CONCHO VALLEY/HEARTLAND TEMPS SHOULD
BE THE TRICKIEST. I HAVE INTRODUCED BUST POTENTIAL BY WARMING TEMPS
AT SAN ANGELO NEAR 10 DEGREES ABOVE THE GFS MOS...BUT I THINK THE
SLOWER ARRIVAL LOOKS MORE REASONABLE AT THIS POINT.

WINDS WILL REMAIN GENERALLY LIGHT ON TUESDAY NIGHT WITH DEWPOINTS IN
THE UPPER TEENS AND LOWER 20S AND GENERALLY CLEAR SKIES. THESE
CONDITIONS SHOULD PROMOTE STRONG RADIATIONAL COOLING. HOWEVER...
GUIDANCE IS DEPICTING A TRANSIENT SURFACE ANTICYCLONE WHICH WILL
RESULT IN SOUTHWEST WINDS DEVELOPING JUST ABOVE THE BOUNDARY LAYER
OVERNIGHT. THIS TENDS TO KEEP MIN TEMPS FROM BOTTOMING OUT...
ESPECIALLY IN THE BIG COUNTRY AND CONCHO VALLEY. LOW LYING...
SHELTERED AREAS SUCH AS THE RIVER VALLEYS ACROSS THE SOUTH AND EAST
SHOULD STILL COOL INTO THE MID 20S...HOWEVER. NORTHWEST FLOW ALOFT
ON WEDNESDAY WILL TRANSITION TO A VERY PROGRESSIVE QUASI ZONAL
FLOW THURSDAY AND FRIDAY WITH A STRONG SHORTWAVE TROF PROGGED TO
MOVE INTO THE SOUTHERN PLAINS ON FRIDAY. TEMPS WEDNESDAY THROUGH
THURSDAY WILL QUICKLY CLIMB...WARMING INTO THE 70S BY THURSDAY. THE
STRONGER WAVE MENTIONED FOR FRIDAY CAUSES SOME CONCERN ON THE MAX
TEMP FORECAST FOR SATURDAY. PREVIOUSLY...SATURDAY APPEARED TO BE THE
WARMEST DAY OF THE FORECAST PERIOD WITH HIGHS POTENTIALLY REACHING
80 DEGREES. THIS STILL LOOKS POSSIBLE...BUT IF THE COLD FRONT /OR
SURFACE TROF/ ASSOCIATED WITH THE UPPER WAVE IS SLIGHTLY STRONGER
THAN ANTICIPATED...WE COULD SEE TEMPS TAKE A BRIEF HIT. THE ECMWF
CAPTURES THIS POSSIBILITY WITH H85 TEMPS COOLING BY APPROX 4C FOR
SATURDAY. WOULD LIKE TO SEE THIS ON ANOTHER MODEL RUN BEFORE JUMPING
ON BOARD.

AS WE HEAD INTO THE WEEKEND...A SPLIT FLOW PATTERN WILL DEVELOP AS A
CUT OFF UPPER LOW OFF THE BAJA PENINSULA MEANDERS TOWARD THE WEST
COAST. THIS FEATURE IS PROGGED TO CATCH A RIDE ON THE WESTERLIES AS
A STRONG KICKER TROF APPROACHES THE COAST SATURDAY NIGHT. BOTH THE
GFS AND ECMWF SHOW THE POTENTIAL FOR THIS SYSTEM TO PROVIDE SOME
PRECIPITATION ACROSS WEST CENTRAL TEXAS SUNDAY NIGHT INTO MONDAY.
THIS IS JUST BEYOND THE SCOPE OF THE FORECAST PACKAGE BUT WILL NEED
TO BE WATCHED OVER THE COMING DAYS. HOWEVER...WE LIKELY WILL NOT
HAVE A STRONG HANDLE ON THIS UNTIL CLOSER TO THE WEEKEND AS THE LOW
REMAINS OUT OF THE UPPER AIR NETWORK.

JOHNSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 76  46  56  27  63 /  10   0   0   0   0
SAN ANGELO 	 78  44  68  27  68 /  10   0   0   0   0
JUNCTION 	 76  45  72  27  67 /  10   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS
EVENING FOR THE FOLLOWING ZONES: BROWN...COKE...COLEMAN...
CONCHO...RUNNELS...TAYLOR...TOM GREEN.

WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: FISHER...HASKELL...JONES...NOLAN...
STERLING.

&&

25/04
Hazardous weather outlook, Jan 15, 2:13 PM CST, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
213 PM CST SUN JAN 15 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-162015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
213 PM CST SUN JAN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOUTH WINDS RANGING FROM 20 TO 30 MPH WILL CONTINUE TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL BOATS ON AREA LAKES THROUGH 6 PM
CST THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WATCH FOR GUSTY SOUTH WINDS TO DEVELOP ACROSS MOST OF WEST
CENTRAL TEXAS AGAIN ON MONDAY. THUS...PLAN FOR HAZARDOUS
CONDITIONS FOR SMALL BOATS ON AREA LAKES FROM LATE MORNING MONDAY
UNTIL AROUND SUNSET MONDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HUBER

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 3:48 AM CSTLake Wind AdvisorySJTBrown, Coke, Coleman, Concho, Runnels, Taylor and 1 more14 hr

Nearby

Wind Advisories in Texas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.